Alert archive / Indiana / Freeze Watches in 2021
Freeze Watch 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze watch at Mar 30, 2021, 2:37 PM EDT for 6 counties in Indiana. It took effect at Apr 1, 2021, 10:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 2:37 PM EDT (18:37 UTC)
- In effect from
- Apr 1, 2021, 10:00 PM EDT
- Expired
- Mar 31, 2021, 3:06 PM EDT
- In force
- Issued by
- NWS Indianapolis, IN
Counties Daviess County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 495 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WWUS73 KIND 301837 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 237 PM EDT Tue Mar 30 2021 INZ067>072-310245- /O.NEW.KIND.FZ.W.0001.210401T0800Z-210401T1500Z/ /O.NEW.KIND.FZ.A.0001.210402T0200Z-210402T1500Z/ Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 237 PM EDT Tue Mar 30 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 11 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...Tempertures below freezing are expected. Low temperatures on Thursday Morning will be in the upper 20s. Low temperatures on Friday Morning will be in the lower 20s. * WHERE...Southern Central Indiana * WHEN...Early Thursday Morning and again on Thursday Night and Friday Morning. * IMPACTS...Vegetation sensitive to freezing temperatures may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ Puma
4 follow-up statements
475 WWUS73 KIND 310146 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 946 PM EDT Tue Mar 30 2021 INZ067>072-311000- /O.CON.KIND.FZ.W.0001.210401T0800Z-210401T1500Z/ /O.CON.KIND.FZ.A.0001.210402T0200Z-210402T1500Z/ Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 946 PM EDT Tue Mar 30 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28 expected. For the Freeze Watch, sub-freezing temperatures as low as 22 possible. * WHERE...Lawrence, Jackson, Jennings, Knox, Martin and Daviess Counties. * WHEN...For the Freeze Warning, from 4 AM to 11 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/ind
147 WWUS73 KIND 310734 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 334 AM EDT Wed Mar 31 2021 INZ067>072-311545- /O.CON.KIND.FZ.W.0001.210401T0800Z-210401T1500Z/ /O.CON.KIND.FZ.A.0001.210402T0200Z-210402T1500Z/ Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 334 AM EDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28 expected. For the Freeze Watch, sub-freezing temperatures as low as 23 possible. * WHERE...Lawrence, Jackson, Jennings, Knox, Martin and Daviess Counties. * WHEN...For the Freeze Warning, from 4 AM to 11 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/ind
755 WWUS73 KIND 311359 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 959 AM EDT Wed Mar 31 2021 INZ067>072-312200- /O.CON.KIND.FZ.W.0001.210401T0800Z-210401T1500Z/ /O.CON.KIND.FZ.A.0001.210402T0200Z-210402T1500Z/ Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 959 AM EDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28 expected. For the Freeze Watch, sub-freezing temperatures as low as 23 possible. * WHERE...Lawrence, Jackson, Jennings, Knox, Martin and Daviess Counties. * WHEN...For the Freeze Warning, from 4 AM to 11 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/ind
171 WWUS73 KIND 311906 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 306 PM EDT Wed Mar 31 2021 INZ067>072-010315- /O.UPG.KIND.FZ.A.0001.210402T0200Z-210402T1500Z/ /O.NEW.KIND.FZ.W.0002.210402T0200Z-210402T1500Z/ /O.CON.KIND.FZ.W.0001.210401T0800Z-210401T1500Z/ Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 306 PM EDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM EDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM THURSDAY TO 11 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 27 expected. For the second Freeze Warning, sub- freezing temperatures as low as 20 expected. * WHERE...Knox, Daviess, Martin, Lawrence, Jackson and Jennings Counties. * WHEN...For the first Freeze Warning, from 4 AM to 11 AM EDT Thursday. For the second Freeze Warning, from 10 PM Thursday to 11 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze watch went out at Mar 30, 1:57 PM EDT, 40 minutes earlier.
Area forecast discussion, Mar 30, 1:57 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 157 PM EDT Tue Mar 30 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 947 AM EDT Tue Mar 30 2021 Updated current conditions but otherwise, the forecast is on track with gusty winds and warming into the 70s today. && .Short Term...(Today through Wednesday) Issued at 307 AM EDT Tue Mar 30 2021 Early this morning IR satellite loop depicted clear skies and water vapor loop shows upper ridging over the area. Backyard temperatures were in the lower 40s and this should generally be representative of much of central Indiana, with southwesterly winds around 5 to 10 mph over central and southern parts of the area and some potential for winds to be a little stronger in the north. Momentum transfer in the forecast soundings shows potential for gusts of 20 to 30 mph in the morning and then 30 to 40 mph to mix down during the afternoon with a tightening pressure gradient over the area as the cold front approaches. The strong southwesterly winds will bring some very warm well mixed air to the area and as a result expect to see highs overachieve guidance and climb into the low to mid 70s. High resolution guidance is in fairly good agreement with larger scale solutions that rain showers will be forming ahead of the front and approaching the Indiana/Illinois border sometime near 8 pm, give or take a couple of hours. With the dry column currently in place and the dry air at the surface taking some time to saturate, will lean toward the slower guidance with the arrival and confine the western counties to slight/low chance PoPs prior to 0z. After 0z (8 pm), time height cross sections show good lift moving into the area and saturation through the column by around 1 to 3z. As the front moves through the area, it slows a little and some forcing hangs around longer in the southeastern counties. Most solutions keep instability to the south of the forecast area, but a few outliers bring some as far north as the southernmost counties. Will most likely leave this out due to low confidence. Precipitable water values aren't anything special for this time of year, and thus even with good frontal forcing not expecting much in the way of rainfall totals. Most locations should see a quarter inch or less. As Wednesday morning begins, the front will be southeast of the forecast area. However, a short wave will move through along with a secondary cold front or surface trough type feature, and time heights indicate this lift being strong enough to induce saturation at mid levels over the southeastern counties. Thus will keep a slight chance to low chance going over the southeastern counties through the day. In the northwest, though, expect this to just result in some additional cloud cover. Cold advection Tuesday night with the frontal passage could bring lows back into the upper 30s to lower 40s, and highs on Wednesday will likely only reach the mid to upper 40s under mostly cloudy skies. && .Long Term...(Wednesday night through Monday) Issued at 307 AM EDT Tue Mar 30 2021 Model data in the extended period are in reasonable good agreement. A trough is expected to pass off to the east early in the period, with generally rising heights expected into early next week, as upper ridging builds into the area. Models suggest little in the way of a precipitation threat, as a result of the evolving upper air pattern. Therefore, will keep the extended period dry. Temperatures should gradually warm through the period, under the rising heights. A short wave trough may move into the northern Plains by next Monday, but there are differences with respect to the timing and strength of this trough. At this time, the better precipitation threat with this trough looks to be after this forecast period. && .Aviation...(18Z TAF Issuance) Issued at 157 PM EDT Tue Mar 30 2021 IMPACTS: -Wind gusts through the afternoon of 25 to 35 kts out of the southwest. -MVFR ceilings arrive tonight from the west with rain showers. -Cold frontal passage and associated wind shift between 03Z and 07Z. DISCUSSION: Winds aloft are mixing down into strong wind gusts of 25 to 35 kts this afternoon. These gusts should diminish to around 15 to 20 kts this evening but will pick back up overnight as the gusts near 25 kts are possible with the passage of the cold front. Rain showers and MVFR ceilings will move in from the west tonight ahead of the cold front, and then the cold frontal passage will usher in a wind direction change to northwesterly at TAF sites within the hours of 03Z and 07Z. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...KH Short Term...CP Long Term...JAS Aviation...KH
Hazardous weather outlook, Mar 30, 4:08 AM EDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 408 AM EDT Tue Mar 30 2021 INZ021-028>031-035>049-051>057-060>065-067>072-310815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 408 AM EDT Tue Mar 30 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Low afternoon relative humidity and southwesterly wind gusts of 30 to 40 mph could lead to an increased risk of fire spread this afternoon. Conditions will improve tonight with the arrival of rain and cooler temperatures. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:37 PM EDT | Freeze Warning | IND | Daviess, Jackson, Jennings, Knox, Lawrence, Martin | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.